MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-4.5-2
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging was not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device's risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination could not be performed as this information was not available at the time this investigation was performed.Complaint system review: a search of the complaint handling system could not be performed to determine if other similar complaints exist for this batch number, because the batch number was not provided for the product on this complaint file.Ifu review (additional information can be found in the ifu): please refer to the japanese ifu for precautions, warnings, and further information.The following is taken from the english version: potential complications potential complications include but are not limited to the following: hematoma at the site of entry, aneurysm rupture, emboli, vessel perforation, parent artery occlusion, hemorrhage, ischemia, vasospasm, clot formation, device migration or misplacement, premature or difficult device detachment, non-detachment, incomplete aneurysm filling, revascularization, post-embolization syndrome, and neurological deficits including stroke and death.Warnings and precautions · the web aneurysm embolization system is intended for single use only.The detachment control device is intended to be used for one patient.Do not resterilize and/or reuse the device.Reuse and/or resterilization can increase risk of infection, cause a pyrogenic response or other life threatening complications.Reuse and/or resterilization can degrade product performance, leading to device malfunction.Dispose of all devices in accordance with applicable hospital, administrative and/or local government policy.· the web embolization device must be delivered only through a compatible microcatheter with a ptfe inner surface coating.Damage to the embolization and delivery device may occur and necessitate removal of both the device and microcatheter from the patient.· advance and retract the device slowly.Do not advance the delivery device with excessive force.Determine the cause of any unusual resistance.Remove the device if excessive friction is noted and check for damage.· do not rotate the delivery device during or after delivery of the embolization device.Rotating the device may result in damage or premature detachment.Procedure introduction and deployment of the device 15.Open the rhv on the microcatheter to accept the introducer sheath.16.Insert the introducer sheath through the rhv.Seat the distal tip of the introducer sheath at the distal end of the microcatheter hub and close the rhv lightly around the introducer to secure the rhv to the introducer.Do not over-tighten the rhv.Only insert the introducer into the microcatheter hub until a slight resistance is felt.Do not over insert.17.Push the device into the lumen of the microcatheter.Use caution to avoid catching the embolization device on the junction between the introducer sheath and hub of the microcatheter.18.Push the device through the microcatheter until the proximal end of the delivery device meets the proximal end of the introducer sheath.19.Loosen the rhv.20.Retract the introducer sheath just out of the rhv.21.Close the rhv around the delivery device.22.Slide the introducer sheath completely off the delivery device using care not to kink or damage the delivery system.23.Carefully advance the device until the distal end of the device reaches the last marker on the microcatheter.24.Reposition the tip of the microcatheter so that it sits just at the neck of the aneurysm.Do not insert the microcatheter completely inside the aneurysm.25.Under fluoroscopic guidance, slowly advance the embolization device out the tip of the microcatheter.Continue to advance the embolization device into the lesion until optimal deployment is achieved.The following may require repositioning or removal of the emboization device and/or repositioning of the microcatheter: a.If the embolization device size is not appropriate, remove and replace with another device.B.If undesirable movement of the embolization device is noted following placement and prior to detachment, remove the device.Movement of the embolization device may indicate that the device could migrate once it is detached.C.If the embolization device (implant) does not fully open: i.Retrieve the implant, reposition the microcatheter further proximally and re-deploy the implant to allow more room for expansion; or ii.Replace the implant with another implant of the same or alternate size.The embolization device should not be retracted and deployed more than twice.After two attempts, remove the embolization device and replace with another device of the same or alternate size.To minimize the potential risk of emboli, do not allow an inappropriately sized or non-optimally positioned device to reside in the aneurysm significantly beyond the activated clotting time (act).Experience has shown that blood/clot can also prevent the web embolization device from full deployment and recapture.To minimize the risks of potential complications, the status of the patient's anti-platelet medication regimen should be considered when making a decision to remove the entire system from the aneurysm for replacement by a new device.26.Angiographic assessment should always be performed prior to detachment to ensure that the embolization device is not markedly protruding into the parent vessel.27.The web embolization device should be placed with the proximal surface (center of proximal marker) aligned with the aneurysm neck and the proximal marker extending beyond the neck.28.If redeploying, retract device so that there is no contact with the aneurysm before attempting redeployment.29.Tighten the rhv to prevent movement of the embolization device.30.Verify that the distal portion of the delivery device is not under tension or compression prior to detachment.This could cause the microcatheter tip to move resulting in aneurysm or vessel rupture.Investigation conclusion the physical device was not available for evaluation to determine if a condition existed that would have caused or contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.This information may be updated if additional information is provided at a later date.
 
Event or Problem Description
As reported through a car clinical study, a web device was chosen for treatment of aneurysm.Upon initial deployment, the device rotated on itself and upon further manipulation the web was not well seated in the aneurysm.The physician catheterized the aneurysm and again attempted to deploy the web device but encountered the same issue.At this point, they removed the 45-degree microcatheter and exchanged this for a 90-degree microcatheter which was advanced into the aneurysm sac.Then again carefully deployed the web device inside the aneurysm sac.A contrast injection demonstrated that the device provided stasis of contrast inside the aneurysm without significant protrusion into the parent vessel (series 12).Then the physician proceeded to detach the device, removed the microcatheter and observed that the web did not detach.This was easily resolved by advancing the microcatheter to the proximal marker of the web device and slowly pulling back on the pusher wire resulting in the web detaching from the pusher.No patient harm was reported.Additional information has been requested, but not yet received.
 
Event or Problem Description
Additional information was received containing the event date, device model and lot number and the patient condition and outcome, reported to be stable.Please see h11.
 
Additional Manufacturer Narrative
B5 and d11 updated as additional information was received.Additional information in the following sections, b3, d4.H11.Based on a review of the device's risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.
 
Additional Manufacturer Narrative
Correction to investigation, adding complaint system review.Based on a review of the last 2 years of complaint data, and at the time of this investigation, no systemic issues have been identified for this batch number that would have caused or contributed to the reported event.
 
Event or Problem Description
No additional information was received.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19663055
Report Number2032493-2024-00512
Device Sequence Number20444602
Product Code OPR
UDI-Device Identifier00842429110799
UDI-Public(01)00842429110799(11)240213(17)270131(10)0000514351
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberW5-4.5-2
Device Lot Number0000514351
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer07/03/2024
08/01/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date07/17/2024
08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown